# SDR DALA1024830985

- Difficulty date: September 27, 2010
- Submitted: September 30, 2010
- Operation: Air carrier
- Aircraft: N985DL
- Make and model: Doug MD-88
- Aircraft serial: 53312
- Aircraft time: 51,233 hours, 37,740 cycles
- Engine: Pwa JT8D219
- Engine time: 53,624 hours, 41,216 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW RETURNED THE ACFT TO DEPARTURE JUST AFTER TAKEOFF DUE TO SMOKE IN THE COCKPIT AND A HAZE IN THE AFT CABIN.  MX FOUND BIRD REMAINS IN THE NR 1 ENG INLET.  BOROSCOPE OF NR 1 ENGINE REVEALED BIRD REMAINS BACK TO THE 7TH STAGE BUT NO DAMAGE. DUCT BURN OUT PROCEDURES, OPS 5089, WERE ACCOMPLISHED. THE ACFT HAS RETURNED TO SERVICE.
